Texas, 2015Hail in Texas, May 3, 2015
May 3, 2015 · NWS AMA · 2 events in 2 counties and zones
This was the beginning of an active period of thunderstorms as an upper level trough developed in the Southwest United States and plentiful moisture streamed northward into the Texas Panhandle. Thunderstorms developed during the late afternoon and moved northeast across the area through the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This was the beginning of an active period of thunderstorms as an upper level trough developed in the Southwest United States and plentiful moisture streamed northward into the Texas Panhandle. Thunderstorms developed during the late afternoon and moved northeast across the area through the evening hours. Although most of the storms were below severe limits bringing much needed rainfall, one storm produced nickel to quarter size hail just southwest of Borger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 3, 5:50 PM CST, 31 minutes earlier.
Area forecast discussion, May 3, 5:50 PM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT SUN MAY 3 2015
.AVIATION...
FOR THE 00Z TAFS...ISOLD TO SCT SHOWERS AND TSTMS AFFECTING THE AREA
WILL BEGIN TO SLOWLY DISSIPATE THIS EVENING. HAVE INCLUDED MENTION
OF THUNDERSTORMS AT ALL TERMINAL SITES FOR THE FIRST FEW HOURS OF
THIS FCST CYCLE BASED ON CURRENT RADAR IMAGERY. ANOTHER ROUND OF
SHOWERS AND TSTMS IS EXPECTED TO DEVELOP LATER MONDAY AFTERNOON.
HOWEVER...CONFIDENCE IS LOW AS TO WHETHER ANY TAF SITES WILL BE
IMPACTED MONDAY AFTERNOON...SO HAVE DECIDED NOT TO MENTION FOR THIS
FCST ISSUANCE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 406 PM CDT SUN MAY 3 2015/
DISCUSSION...
STATE OF THE FORECAST REMAINS RELATIVELY UNCHANGED FROM THE PREVIOUS
FORECAST. THE UPPER TROUGH CONTINUES ITS EASTWARD PROGRESSION
TOWARDS THE BAJA PENINSULA THIS AFTERNOON WHILE THE FRONT LEFT
QUADRANT OF THE ASSOCIATED JET STREAK IS SUPPORTING CONVECTIVE
DEVELOPMENT ACROSS THE EASTERN NEW MEXICO PLAINS AND WESTERN
PANHANDLES. THIS CONVECTION WILL HAVE MODEST INSTABILITY (500-1500
J/KG) TO WORK WITH BUT DEEP LAYER SHEAR IS VERY WEAK. THIS SHOULD
KEEP CONVECTION DISORGANIZED (PULSE TYPE), BUT AN ISOLATED SEVERE WIND
GUST CAN'T BE RULED OUT GIVEN A SIGNIFICANT DRY SUB-CLOUD LAYER.
PRECIP CHANCES INCREASE DURING THE DAY MONDAY AS THE INFLUENCE OF
THE UPPER TROUGH COUPLES WITH THE JET STREAK. HEAVY RAINFALL ENTERS
THE FORECAST AS PWAT VALUES WILL ALSO BE INCREASING ABOVE
CLIMATOLOGY. THESE FACTORS PERSIST MONDAY AND TUESDAY BEFORE THE
SYSTEM EJECTS TO THE NORTHEAST WEDNESDAY. THERE IS SOME POTENTIAL FOR
FLASH FLOODING, BUT MODELS HAVE SHOWN THAT THE BEST PWAT VALUES ARE
OUT OF PHASE OF THE BEST FORCING. THIS WOULD LEAD TO MORE LOCALIZE
FLOODING ISSUES RATHER THAT WIDESPREAD FLASH FLOODING. FOR NOW WILL
HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL THESE FACTORS
SYNC.
WEDNESDAY THROUGH FRIDAY SHOW THE POTENTIAL FOR AFTERNOON/EVENING
CONVECTION ALONG THE DRYLINE. MODELS SURGE THE DRYLINE EASTWARD INTO
THE EASTERN PANHANDLES AND WESTERN OKLAHOMA, BUT WITH RECENT
RAINFALL THE DRYLINE COULD SETUP FURTHER WEST THAN SHOWN. HAVE
EXTENDED MENTIONED POPS SLIGHTLY FURTHER WEST THAN SHOWN IN MODELS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, May 3, 2:59 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN MAY 3 2015
OKZ001>003-TXZ001>020-040900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 PM CDT SUN MAY 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
SOME OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH
WIND GUSTS UP TO 60 MPH AND HAIL BEING THE PRIMARY THREATS. THE
SEVERE WEATHER CONCERN IS EXPECTED TO DIMINISH AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES INCREASE SUBSTANTIALLY MONDAY AFTERNOON WITH
THUNDERSTORMS LIKELY ACROSS MOST OF THE AREA MONDAY NIGHT THROUGH
TUESDAY. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS
PERIOD. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HEAVY
RAINS MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY ACROSS MAINLY
EASTERN HALF OF THE PANHANDLES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 3, 5:05 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT SUN MAY 3 2015
TXZ011-032345-
OLDHAM TX-
605 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM COUNTY UNTIL 645
PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF ADRIAN...OR 20 MILES
SOUTHEAST OF NARA VISA...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL OLDHAM COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3562 10286 3562 10244 3533 10275 3539 10298
TIME...MOT...LOC 2305Z 217DEG 24KT 3547 10278
ANDRADE
Special weather statement, May 3, 5:18 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SUN MAY 3 2015
TXZ007-008-012-013-032345-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
618 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON...NORTHEASTERN
POTTER...SOUTHEASTERN MOORE AND EXTREME SOUTHWESTERN HUTCHINSON
COUNTIES UNTIL 645 PM CDT...
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
FRITCH TO 10 MILES WEST OF PANHANDLE TO 5 MILES SOUTHWEST OF
PANHANDLE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE... PANTEX...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3568 10171 3559 10142 3543 10124 3523 10146
3531 10161 3539 10176
TIME...MOT...LOC 2319Z 211DEG 22KT 3546 10166 3540 10155
3532 10145
14Special weather statement, May 3, 5:46 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SUN MAY 3 2015
TXZ007-008-012-013-040015-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
646 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...EXTREME
NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON
COUNTIES UNTIL 715 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FRITCH...OR 12 MILES
SOUTHWEST OF BORGER...MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BORGER... FRITCH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3572 10168 3566 10131 3545 10144 3549 10162
TIME...MOT...LOC 2346Z 194DEG 18KT 3553 10153
14
Special weather statement, May 3, 5:48 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT SUN MAY 3 2015
TXZ006-007-040015-
HARTLEY TX-MOORE TX-
648 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOORE AND EASTERN HARTLEY
COUNTIES UNTIL 715 PM CDT...
AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF CHANNING...OR 14 MILES SOUTHWEST
OF DUMAS...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HARTLEY AND WESTERN MOORE COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3589 10230 3589 10200 3566 10204 3566 10225
TIME...MOT...LOC 2349Z 180DEG 14KT 3575 10215
14
Special weather statement, May 3, 5:57 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT SUN MAY 3 2015
TXZ013-018-040045-
ARMSTRONG TX-CARSON TX-
657 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG AND
SOUTHWESTERN CARSON COUNTIES UNTIL 745 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF WASHBURN...OR 11 MILES NORTHWEST
OF CLAUDE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE... PANHANDLE... WASHBURN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3543 10123 3508 10134 3506 10161 3530 10161
TIME...MOT...LOC 2357Z 247DEG 21KT 3519 10151
ANDRADE
Special weather statement, May 3, 6:16 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT SUN MAY 3 2015
TXZ008-013-040100-
CARSON TX-HUTCHINSON TX-
716 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND
HUTCHINSON COUNTIES UNTIL 800 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SANFORD...OR 5 MILES WEST OF
BORGER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... FRITCH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3598 10161 3597 10118 3545 10132 3542 10161
TIME...MOT...LOC 0016Z 217DEG 31KT 3567 10148
ANDRADE
Hail, Carson
- When
- May 3, 6:21 PM CST to 6:24 PM CST
- Where
- Carson County, 5.56 mi N of Mc Bride
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.600, -101.480
A trained spotter measured hailstones up to one inch in diameter 6 miles southwest of Borger in Carson County.
Hail, Hutchinson
- When
- May 3, 6:25 PM CST
- Where
- Hutchinson County, 4.44 mi WSW of Borger
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.640, -101.450
A member of the public reported hailstones estimated to be the size of nickels hail 3 miles west-southwest of Borger.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 3, 20152 deaths · 1 event
- Hail and Damaging Wind in Minnesota, May 3, 20151 death · $10,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Iowa, May 3 to 4, 2015$194,000 · 2.5 in hail · 12 events
- Hail and Damaging Winds in Minnesota, May 3, 2015$50,000 · 2 in hail · 27 events
- Hail and Damaging Wind in Texas, May 3, 2015$25,000 · 1.25 in hail · 3 events
- Tornado and Hail in Nebraska, May 3, 2015EF0 · 22 events
- Hail in Wisconsin, May 3, 20151.25 in hail · 7 events
- Hail and Damaging Winds in Wisconsin, May 3, 20151.25 in hail · 5 events
- Hail in Illinois, May 3, 20150.88 in hail · 3 events
- Hail and Damaging Wind in Michigan, May 3, 2015$2,000 · 1 in hail · 3 events
- Wildfire in New Jersey, May 3 to 4, 20152 events
- Tornado and Hail in Iowa, May 3, 2015EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565147, 565148.